Alert archive / Kansas / Special Weather Statements in 2021
Special Weather Statement, NWS Topeka, KS
NWS Topeka, KS issued this special weather statement at Aug 7, 2021, 10:29 PM CDT for Nemaha County, Kansas. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2021, 10:29 PM CDT (03:29 UTC)
- Expired
- Aug 7, 2021, 11:00 PM CDT
- In force
- 31 min
- Issued by
- NWS Topeka, KS
- Hail
- 0.00 in
- Wind
- 50
County Nemaha County, KS
The radar
The Topeka radar (KTWX), 71 km from the middle of the area, began a volume at 03:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 3.5 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1803 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 1923 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 157 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 7.5
The text
As transmitted.
618
WWUS83 KTOP 080329
SPSTOP
Special Weather Statement
National Weather Service Topeka KS
1029 PM CDT Sat Aug 7 2021
KSZ010>012-023-024-080400-
Pottawatomie-Brown-Jackson-Nemaha-Marshall-
1029 PM CDT Sat Aug 7 2021
...Strong thunderstorms will impact portions of northeastern
Pottawatomie, northwestern Jackson, Nemaha, western Brown and eastern
Marshall Counties through 1100 PM CDT...
At 1029 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles northeast of Axtell to 8 miles south of
Onaga. Movement was east at 50 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Sabetha, Seneca, Onaga, Centralia, Axtell, Wetmore, Circleville,
Bern, Corning, Summerfield, Soldier, Havensville, Goff, Vermillion,
Wheaton, Oneida, Baileyville, Lillis and Woodlawn.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
northeastern Kansas.
&&
LAT...LON 3936 9580 3935 9631 4000 9640 4000 9577
TIME...MOT...LOC 0329Z 272DEG 42KT 3996 9618 3937 9622
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
$$
ReeseWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this special weather statement went out at Aug 7, 6:48 PM CDT, 3 hours 41 minutes earlier.
Area forecast discussion, Aug 7, 6:48 PM CDT, 3 hours 41 minutes before
Area Forecast Discussion National Weather Service Topeka KS 648 PM CDT Sat Aug 7 2021 ...Update to aviation forecast discussion... .DISCUSSION... Issued at 319 PM CDT Sat Aug 7 2021 This afternoon a midlevel trough was located from the western Dakotas into northeast Colorado at 1930Z. A surface trough extended from western Nebraska southwest to a low in southwest Kansas. A few small boundaries were located over north central Kansas lifting northward toward the Nebraska border per latest radar at 1945Z. Shear varies from 25 to 35 kts along with SBCAPE 3500-4000 J/kg at 19Z. The mid level trough will gradually move east tonight increasing forcing for ascent across the Central Plains. CAMS are in fairly good agreement with timing of convection into north central Kansas after 01Z then proceeding eastward the rest of the evening and overnight. Given favorable shear, instability as well as steepening mid level lapse rates should be sufficient for a few strong to severe storms with wind and hail the main hazards. The trough axis moves slowly across eastern Kansas later tonight and Sunday exiting in the afternoon. Still could see some stronger storms again on Sunday, but the better threat for severe may be east in Missouri. Little relief from the heat will be noted on Sunday with highs in the low to mid 90s common. Thermal axis extends into the central Plains on Monday with weak mid level ridging through the day. Temperatures warm in the the middle and upper 90s with afternoon heat indices around 105 and similar temps and heat indices are expected on Tuesday so will continue to monitor for possible heat headlines. Relief from the heat does not come until the end of the week where temperatures near normal are expected. && .AVIATION...(For the 00Z TAFS through 00Z Sunday evening) Issued at 643 PM CDT Sat Aug 7 2021 The main concern for the 00Z TAF is the chance for thunderstorms at airports this evening into tonight. Storms are likely to impact KMHK between 03Z and 05Z, and are most likely to impact KTOP/KFOE between 05Z and 07Z. Strong wind gusts could accompany storms, along with heavy rainfall leading to reduced visibility and ceilings. Redevelopment of storms is possible Sunday afternoon, but recent model trends keep storms well south of sites. && .TOP WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION...53 AVIATION...Teefey
Hazardous weather outlook, Aug 7, 3:22 PM CDT, 7 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Topeka KS 322 PM CDT Sat Aug 7 2021 KSZ008>012-020>024-026-034>040-054>056-058-059-082030- Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley- Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris- Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson- 322 PM CDT Sat Aug 7 2021 This hazardous weather outlook is for east central...north central and northeast Kansas. .DAY ONE...This afternoon and Tonight. Strong to severe storms are possible this evening into the overnight hours. Damaging winds and large hail will be the main hazards. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Strong to severe storms are possible again on Sunday mainly across northeast and east central Kansas. Damaging winds and large hail will be the main hazards. Afternoon heat indices around 105 degrees will be possible Monday and Tuesday across the outlook area. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at... http://www.weather.gov/top/sitrep
In the hours before
Special weather statement, Aug 7, 8:26 PM CDT, 2 hours 3 minutes before
Special Weather Statement
National Weather Service Topeka KS
826 PM CDT Sat Aug 7 2021
KSZ020-034-080215-
Cloud-Ottawa-
826 PM CDT Sat Aug 7 2021
...Strong thunderstorms will impact portions of Ottawa and Cloud
Counties through 915 PM CDT...
At 826 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles southeast of Scottsville to 3 miles
north of Kanopolis. Movement was east at 50 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Minneapolis, Bennington, Miltonvale, Glasco, Delphos, Tescott,
Culver, Wells, Aurora, Niles and Ada.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
central and north central Kansas.
&&
LAT...LON 3949 9793 3959 9737 3896 9737 3896 9793
TIME...MOT...LOC 0126Z 250DEG 43KT 3948 9783 3876 9814
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
ReeseLocal storm report, Aug 7, 8:50 PM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
850 PM CDT SAT AUG 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM TSTM WND GST CULVER 38.97N 97.76W
08/07/2021 E60 MPH OTTAWA KS CO-OP OBSERVER
REPORT OF 6 INCH TREE LIMBS DOWN AND 60 MPH
WINDS.
&&
STLocal storm report, Aug 7, 8:59 PM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
859 PM CDT SAT AUG 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0852 PM NON-TSTM WND GST 2 SE CONCORDIA 39.55N 97.64W
08/07/2021 M63 MPH CLOUD KS ASOS
&&
SMBLocal storm report, Aug 7, 9:14 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
914 PM CDT SAT AUG 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0852 PM TSTM WND GST 2 SE CONCORDIA 39.55N 97.64W
08/07/2021 M63 MPH CLOUD KS ASOS
CORRECTS PREVIOUS NON-TSTM WND GST REPORT
FROM 2 SE CONCORDIA.
&&
SMBSpecial weather statement, Aug 7, 10:28 PM CDT, 1 minute before
Special Weather Statement
National Weather Service Topeka KS
1028 PM CDT Sat Aug 7 2021
KSZ022>024-036>039-054-080400-
Wabaunsee-Geary-Shawnee-Lyon-Pottawatomie-Riley-Jackson-Morris-
1028 PM CDT Sat Aug 7 2021
...Strong thunderstorms will impact portions of southeastern Geary,
southeastern Riley, Morris, western Shawnee, Wabaunsee, southeastern
Pottawatomie, southwestern Jackson and northern Lyon Counties through
1100 PM CDT...
At 1027 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles north of Belvue to 6 miles southeast of
Wilsey. Movement was east at 50 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Wamego, Herington, Council Grove, Rossville, Alma, Eskridge, St.
Marys, Dover, Silver Lake, St. George, Maple Hill, White City, Alta
Vista, Dwight, McFarland, Harveyville, Paxico, Belvue, Emmett and
Louisville.
This includes the following highways...
Interstate 70 between mile markers 308 and 352.
Kansas Turnpike between mile markers 144 and 154.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
central, northeastern and east central Kansas.
&&
LAT...LON 3872 9693 3887 9689 3887 9690 3937 9627
3938 9572 3887 9588 3887 9595 3862 9595
3852 9679 3852 9693
TIME...MOT...LOC 0327Z 270DEG 42KT 3931 9621 3857 9659
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
ReeseSpecial weather statement, Aug 7, 10:29 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Topeka KS
1029 PM CDT Sat Aug 7 2021
KSZ010>012-023-024-080400-
Pottawatomie-Brown-Jackson-Nemaha-Marshall-
1029 PM CDT Sat Aug 7 2021
...Strong thunderstorms will impact portions of northeastern
Pottawatomie, northwestern Jackson, Nemaha, western Brown and eastern
Marshall Counties through 1100 PM CDT...
At 1029 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles northeast of Axtell to 8 miles south of
Onaga. Movement was east at 50 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Sabetha, Seneca, Onaga, Centralia, Axtell, Wetmore, Circleville,
Bern, Corning, Summerfield, Soldier, Havensville, Goff, Vermillion,
Wheaton, Oneida, Baileyville, Lillis and Woodlawn.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
northeastern Kansas.
&&
LAT...LON 3936 9580 3935 9631 4000 9640 4000 9577
TIME...MOT...LOC 0329Z 272DEG 42KT 3996 9618 3937 9622
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
ReeseThe office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 8:19 PM CDT | Severe Thunderstorm Warning | TOP | Cloud, Republic | 41 min |
| Aug 7, 8:26 PM CDT | Special Weather Statement | TOP | Cloud, Ottawa | 49 min |
| Aug 7, 8:42 PM CDT | Severe Thunderstorm Warning | TOP | Cloud, Ottawa | 33 min |
| Aug 7, 8:56 PM CDT | Severe Thunderstorm Warning | TOP | Clay, Riley, Washington | 49 min |
| Aug 7, 9:08 PM CDT | Severe Thunderstorm Warning | TOP | Clay, Dickinson, Geary, Morris, Ottawa, Riley | 52 min |
| Aug 7, 9:41 PM CDT | Severe Thunderstorm Warning | TOP | Clay, Marshall, Pottawatomie, Riley, Washington | 49 min |
| Aug 7, 9:49 PM CDT | Severe Thunderstorm Warning | TOP | Geary, Lyon, Morris, Pottawatomie, Riley, Wabaunsee | 41 min |
| Aug 7, 10:28 PM CDT | Special Weather Statement | TOP | Morris, Wabaunsee | 32 min |
| Aug 7, 10:56 PM CDT | Special Weather Statement | TOP | Jackson, Shawnee | 34 min |
| Aug 7, 11:28 PM CDT | Special Weather Statement | TOP | Brown, Douglas, Jackson, Jefferson, Lyon, Morris and 3 more | 32 min |
| Aug 8, 12:00 AM CDT | Special Weather Statement | TOP | Anderson, Coffey, Douglas, Franklin, Lyon, Osage | 30 min |
| Aug 8, 2:27 PM CDT | Heat Advisory | TOP | Anderson, Brown, Clay, Cloud, Coffey, Dickinson and 17 more | 4 days |
Nearby
Special Weather Statements in Kansas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.